Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 23, 2004, 6:58 AM CDT for Madison County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 6:58 AM CDT (11:58 UTC)
- Expired
- Apr 23, 2004, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Madison County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 12.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 231158 FFWTUL ARC087-231600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 658 AM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR MADISON COUNTY IN NORTHWEST ARKANSAS * UNTIL 1100 AM CDT * AT 658 AM CDT RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN MADISON COUNTY...MOVING NORTHEAST AT 10 MPH. RADAR INDICATES THAT 5 INCHES OF RAIN HAS ALREADY FALLEN OVER THE WARNED AREA. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1100 AM CDT. * SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN INCLUDE ST PAUL...PETTIGREW...AURORA...KINGSTON...BOSTON AND WITTER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3586 9396 3575 9394 3587 9340 3613 9351 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:30 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 23, 3:30 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 330 AM CDT FRI APR 23 2004 A FEW MORE ACTIVE DAYS IN STORE BEFORE THE WEATHER FINALLY SETTLES DOWN BY LATE IN THE WEEKEND. CONTINUING TO SEE SOME ELEVATED CONVECTION THIS MORNING GENERALLY OVER EAST CENTRAL OK INTO NORTHWEST AR LIFTING SLOWLY TO THE NORTHEAST. THIS ACTIVITY HAS BEEN OCCURRING JUST TO THE NORTH OF A FAIRLY WELL DEFINED SURFACE BOUNDARY AIDED BY THE LOW-LEVEL JET...AND SHOULD CONTINUE TO WEAKEN AND MOVE OUT OF THE AREA OVER THE NEXT FEW HOURS. THIS BOUNDARY WILL AGAIN PROVIDE THE MAIN FOCUS FOR ADDITIONAL STORMS LATER TODAY. GREATEST THREAT FOR SEVERE THIS AFTERNOON WILL BE ALONG AND SOUTH OF THE BOUNDARY WHERE THE ATMOSPHERE WILL AGAIN BECOME VERY UNSTABLE WITH CAPES EXPECTED IN EXCESS OF 2000 J/KG. NORTH OF THE BOUNDARY WILL LIKELY SEE AT LEAST A FEW CLUSTERS OF ELEVATED SHOWERS/THUNDERSTORMS...AND ALSO CAN NOT RULE OUT THE POTENTIAL FOR A FEW SEVERE. STILL THE POSSIBILITY OF ADDITIONAL SEVERE WEATHER ON INTO SATURDAY...HOWEVER PATTERN APPEARS TO BE TRANSITIONING INTO MORE OF A HEAVY RAIN EVENT BY LATER TONIGHT INTO SATURDAY. UPPER SYSTEM CURRENTLY NEAR THE 4 CORNERS REGION WILL SLOWLY MOVE EASTWARD AND GRADUALLY OPEN INTO THE PLAINS. AREAS MAINLY NORTH OF I-40 HAVE ALREADY RECEIVED 1 TO 3 INCH GENERAL RAINS OVER THE PAST FEW DAYS...AND WITH THE POTENTIAL FOR AT LEAST A FEW MORE INCHES OF RAIN WILL GO AHEAD AND EXTEND OUR FLASH FLOOD WATCH THROUGH SATURDAY. LESSER AMOUNTS HAVE THUS FAR OCCURRED TO THE SOUTH OF I-40...BUT WILL ISSUE THE WATCH FOR THE ENTIRE AREA AND LATER SHIFTS CAN REDEFINE AS NECESSARY WITH THE NEXT FEW PACKAGES. UPPER TROUGH FINALLY EXPECTED TO MOVE TO THE EAST OF THE AREA DURING THE DAY ON SUNDAY...WITH PLEASANT WEATHER AND A CHANCE TO DRY OUT EXPECTED FOR MUCH OF THE UPCOMING WEEK. MAY AGAIN NEED TO MENTION SHOWERS AND THUNDERSTORMS BY LATE IN THE WEEK...BUT FOR NOW WILL KEEP THINGS DRY THROUGH THURSDAY WITH PLEASANT SPRING TEMPERATURES. PRELIM NUMBERS: TUL 68 55 67 51 / 70 80 80 50 FSM 72 57 70 56 / 70 80 80 60 MLC 72 58 69 53 / 70 80 80 60 BVO 66 52 66 50 / 70 80 80 50 FYV 68 55 66 51 / 70 80 80 60 BYV 67 57 67 51 / 70 80 80 60 MKO 70 57 67 52 / 70 80 80 60 MIO 67 52 66 51 / 70 80 80 60 F10 70 57 67 52 / 70 80 80 50 HHW 79 63 71 55 / 70 80 80 60 FORECAST ID= 04 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH THROUGH SATURDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019...ARZ029. OK...FLASH FLOOD WATCH THROUGH SATURDAY FOR ZONES OKZ049...OKZ053>076.
Hazardous weather outlook, Apr 23, 5:00 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT FRI APR 23 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT FRI APR 23 2004 .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT WITH THE MAIN ACTIVITY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS... ...FLASH FLOODING WILL LIKELY OCCUR ACROSS PARTS OF THE AREA THROUGH TONIGHT... THE POTENTIAL FOR ANOTHER STORMY AFTERNOON AND NIGHT IS HIGH. A BOUNDARY WILL REMAIN DRAPED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS TODAY AND TONIGHT. THIS BOUNDARY WILL BE THE FOCUS FOR THIS AFTERNOON AND EVENINGS STORMS. WHILE THE FLOW ALOFT WILL NOT BE AS FAVORABLE FOR TORNADIC STORMS AS YESTERDAY...SUPERCELLS ARE NOT OUT OF THE QUESTION ALONG A CORRIDOR FROM MCALESTER AND HUGO TO FORT SMITH AND OZARK. LARGE HAIL WILL LIKELY OCCUR WITH THESE STORMS AND POSSIBLY FURTHER NORTH WITH ELEVATED STORMS ACROSS NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS. THE ACTIVITY MUCH LIKE LAST NIGHT WILL LAST INTO THE EARLY MORNING HOURS. AS TIME PROGRESSES THE RISK OF FLASH FLOODING WILL INCREASE. MUCH OF THE AREA HAS SEEN SIGNFICANT RAINFALL THE PAST FEW DAYS AND WHERE IT HAS NOT BEEN THAT BAD SIGNIFICANT RAINFALL COULD OCCUR THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE PRODUCT OKCFFATUL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES. ALL SHOULD CLOSELY MONITOR THE LATEST WEATHER CONDITIONS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UNTIL THE BOUNDARY PUSHES OUT OF THE AREA AND AN UPPER LEVEL SYSTEM TO THE WEST MOVES EAST AS WELL...UNSETTLED WEATHER WILL CONTINUE. AT THIS TIME IT APPEARS THE RISK OF SEVERE WEATHER AND FLASH FLOODING WILL END LATE IN THE DAY SATURDAY OR EARLY SUNDAY. QUIET WEATHER WITH THE POTENTIAL FOR THE AREA TO DRY OUT AND CLEAN UP IS EXPECTED EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:35 PM CDT | Flash Flood Warning | TSA | Washington | 3 hr |
| Apr 22, 7:42 PM CDT | Tornado Warning | TSA | Washington | 63 min |
| Apr 22, 8:54 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 66 min |
| Apr 22, 9:04 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 56 min |
| Apr 22, 9:33 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 42 min |
| Apr 22, 9:47 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 13 min |
| Apr 22, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 25 min |
| Apr 22, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 24 min |
| Apr 22, 9:56 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 64 min |
| Apr 22, 10:11 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 64 min |
| Apr 22, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 65 min |
| Apr 22, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 59 min |
| Apr 22, 11:24 PM CDT | Flash Flood Warning | TSA | Franklin, Madison | 5 hr |
| Apr 23, 3:55 AM CDT | Flash Flood Warning | TSA | Franklin, Madison, Washington | 3 hr |
| Apr 23, 9:36 AM CDT | Flash Flood Warning | TSA | Carroll | 114 min |
| Apr 23, 5:15 PM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.